Home › Forums › Hospitals, Providers & Treatment Teams › Take care with regards to Medication Change
Tagged: bossing troponins vomiting, Histamine fear, trances.
- This topic has 3 replies, 2 voices, and was last updated 1 year, 3 months ago by chellio1.
September 29, 2021 at 12:39 pm #7465chellio1Participant
I am posting to share an event that happened with our Daughter with hope to prevent others from repeating our situation. Our Daughter is 19 years old, and has been dealing with varying degrees of mental illness since her early teen years. We finally got a diagnosis of Schizoaffective Disorder. This final diagnosis was after her spiral down into a full blown Manic/Psychotic episode. We have been through all the usual help, therapy, residential and drug treatments with regard to whatever condition she might have been in throughout her life. She does, as is common among this condition, fight us, the help, and the treatments along the way. We seemed to have finally got her lined out and functioning as well as ever after her last big episode, and there was some hope for her future. We had endured the various tweaking of medicines to find the correct balance between lethargy and manic…things were progressing as well as could be expected.
Our Daughter was assigned Psychiatrist through Southwest Network who was in charge of the administration of medication. This Psychiatrist/Doctor (and I use those term very loosely) saw our Daughter once per month. Given our Daughter condition and state I can with all assurance say that Once a Month visits are not enough. The interest this Psychiatrist had in our child was almost non-existent. I suppose that is to be expected, we were met with all kinds of “heavy caseload” and “very busy” excuses. We muddled through and seemed to have a medication plan that was helpful after many adjustments. That is until a rather shocking and negligent addition was made to the medication.
Our Daughter mentioned to her Psychiatrist that she was having a bit of trouble concentrating in some of her online classes she was taking. Her “Doctor” responded by cutting her Anti-Psych meds (Latuda) in HALF and prescribing 40mg of Adderal…40mg is A LOT. One would think that a “Doctor” dealing with a Schizoaffected person might elect to at least ease a patient onto a new medication with a 10mg dose. This was all done without our notice, of course, since our Daughter is technically an adult. It was not until our Daughter started to complain to us that she felt like Psychosis was creeping in, that we were informed (by her) that she was prescribed the Adderal along with a Latuda cut. With the issues in her mind, we also noticed a rather abrupt weight loss in our already to skinny child, which was our first sign something was off.
We immediately got in touch with her Psychiatrist in search of some answers. This “Doctor” (whom I unwillingly will leave Nameless) had the nerve to make very flippant remarks when questioned. She stated, in effect, that she herself uses Adderal all the time with no ill effects and that most people would be thrilled to experience easy weight loss. To put it into perspective our beautiful Daughter is 5’7″ and was Sub 100 pounds (down from around 120#) at this time, and was beginning to have issues swallowing. We were on the edge of hospitalization.
After telling our story to many other Doctors and Mental Health professionals we found out that such a drastic cut in Anti-Psych meds could cause SEIZURES and, the best part, even small doses of Adderal when given to a person with Schizoaffective Disorder can and WILL cause them to go into MANIA which leads to Psychosis. This seems to be commonly accepted knowledge by every other Professional that we talk to. That is why this is so disturbing and important for others to know. Best we can tell our Daughter was on Adderal for approximately a month. This was around the May/June timeframe and as I type this in September our Daughter has gone through a full blown Manic episode resulting in a tragic Psychotic episode. She moved out against our advice, and ended up homeless in less than 2 weeks. The path of destruction she did to her life in that time is shocking, not to mention the permanent damage done to her mind. Along the way she made plenty of her own bad choices and decisions, but we can definitively trace the start of the change to the drastic and negligent changes made in her medication and addition of Adderal. The Adderal made her feel so bad I also believe it contributed to her decision to stop taking her meds. Something we all deal with in these situations.
I closing I am writing this as a warning to be very involved with the doses and changes in your loved ones medications. Do not take the Psychiatrist/Doctors word that what they are prescribing is good and normal. We should have been more involved with the pills being prescribed…especially when our Daughter was well and cooperative…because when they are doing their best, that is when the worst will be introduced.September 30, 2021 at 6:58 am #7478acmigold15Keymaster
I am so sorry to hear about your daughter’s recent struggle. Are you her guardian? ACMI has a psychiatric medication webinar under resources that may be helpful. Have you filed a grievance?September 30, 2021 at 11:02 am #7479chellio1Participant
I am not her guardian and she is currently being extremely difficult with me. refusing sign ROI or accept any help having to do with my insurance. however, I am meeting with a lawyer today to find out options to become her guardian. I haven’t filed a grievance but I am going to. Just taking things one at a time. I will check out the webinar. Thank you.
October 29, 2021 at 12:23 pm #7600acmigold15Keymaster
- This reply was modified 1 year, 8 months ago by chellio1.
I hope you were able to meet with a lawyer regarding guardianship. When a court determines that someone does need a guardian, the guardian is involved in major decisions.
Let us know how things are progressing.
- You must be logged in to reply to this topic.